Saturday, April 20, 2024
Advertisement
  1. You Are At:
  2. News
  3. Health
  4. Taking medicine during periods? Here are the side effects

Taking medicine during periods? Here are the side effects

Taking medication during periods can provide relief but it's important to be aware of the potential side effects.

India TV Health Desk Edited By: India TV Health Desk New Delhi Published on: March 20, 2023 21:00 IST
Taking medicine during periods? Here are the side effects
Image Source : FREEPIK Taking medicine during periods? Here are the side effects

Taking medication during periods can be a common practice for many women, as menstrual cycles often bring on a range of uncomfortable symptoms. However, while medication can provide relief, it's important to be aware of the potential side effects that may come with taking medication during periods.

One of the most common side effects of taking medications is stomach upset, including nausea, vomiting, and diarrhea. This is because medicines can irritate the lining of the stomach and increase the risk of stomach ulcers and bleeding. To minimize the risk of stomach upset, it's recommended to take it with food or milk, and to avoid taking them on an empty stomach.

Medicines increase risk of bleeding because they can interfere with blood clotting, which can lead to prolonged bleeding during periods. Women who have heavy periods or bleeding disorders may need to avoid taking medicines or use them with caution.

Hormonal birth control is another medication commonly taken during periods. Hormonal birth control can help regulate menstrual cycles and reduce symptoms such as cramps and heavy bleeding. However, it can also come with potential side effects, including headaches, nausea, mood changes, and blood clots.

Women who are taking hormonal birth control and experience severe side effects should speak to their healthcare provider about switching to a different form of birth control. In some cases, women may need to stop taking hormonal birth control altogether if the side effects are too severe.

It's important to note that not all medications come with side effects, and some women may not experience any negative effects from taking medication during periods. However, it's always a good idea to be aware of the potential risks and to speak to a healthcare provider before starting any new medication.

Advertisement

Read all the Breaking News Live on indiatvnews.com and Get Latest English News & Updates from Health